×

Higher order multi-step Jarratt-like method for solving systems of nonlinear equations: application to PDEs and ODEs. (English) Zbl 1443.65070

Summary: This paper proposes a multi-step iterative method for solving systems of nonlinear equations with a local convergence order of \(3m-4\), where \(m\) (\(\geq 2\)) is the number of steps. The multi-step iterative method includes two parts: the base method and the multi-step part. The base method involves two function evaluations, two Jacobian evaluations, one LU decomposition of a Jacobian, and two matrix-vector multiplications. Every stage of the multi-step part involves the solution of two triangular linear systems and one matrix-vector multiplication. The computational efficiency of the new method is better than those of previously proposed methods. The method is applied to several nonlinear problems resulting from discretizing nonlinear ordinary differential equations and nonlinear partial differential equations.

MSC:

65H10 Numerical computation of solutions to systems of equations
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Ullah, M. Z.; Soleymani, F.; Al-Fhaid, A. S., Numerical solution of nonlinear systems by a general class of iterative methods with application to nonlinear PDEs, Numer. Algorithms, 67, 223-242 (2014) · Zbl 1316.65053
[2] Soleymani, F.; Lotfi, T.; Bakhtiari, P., A multi-step class of iterative methods for nonlinear systems, Optim. Lett., 8, 1001-1015 (2014) · Zbl 1286.93068
[3] Montazeri, H.; Soleymani, F.; Shateyi, S.; Motsa, S. S., On a new method for computing the numerical solution of systems of nonlinear equations, J. Appl. Math., 15 (2012), Article ID 751975 · Zbl 1268.65075
[4] Sharma, J. R.; Arora, H., Efficient Jarratt-like methods for solving systems of nonlinear equations, Calcolo, 51, 193-210 (2014) · Zbl 1311.65052
[5] Cordero, A.; Hueso, J. L.; Martínez, E.; Torregrosa, J. R., A modified Newton-Jarratt’s composition, Numer. Algorithms, 55, 87-99 (2010) · Zbl 1251.65074
[6] Ullah, M. Z.; Serra-Capizzano, S.; Ahmad, F., An efficient multi-step iterative method for computing the numerical solution of systems of nonlinear equations associated with ODEs, Appl. Math. Comput., 250, 249-259 (2015) · Zbl 1328.65156
[7] Traub, J. F., Iterative Methods for the Solution of Equations (1964), Prentice-Hall: Prentice-Hall Englewood Cliffs · Zbl 0121.11204
[8] Gutiérrez, J. M.; Hernández, M. A., A family of Chebyshev-Halley type methods in Banach spaces, Bull. Aust. Math. Soc., 55, 113-130 (1997) · Zbl 0893.47043
[9] Frontini, M.; Sormani, E., Some variant of Newton’s method with third-order convergence, Appl. Math. Comput., 140, 419-426 (2003) · Zbl 1037.65051
[10] Homeier, H. H., A modified Newton method with cubic convergence: the multivariable case, J. Comput. Appl. Math., 169, 161-169 (2004) · Zbl 1059.65044
[11] Cordero, A.; Torregrosa, J. R., Variants of Newton’s method using fifth-order quadrature formulas, Appl. Math. Comput., 190, 686-698 (2007) · Zbl 1122.65350
[12] Grau-Sánchez, M.; Grau, À.; Noguera, M., Ostrowski type methods for solving systems of nonlinear equations, Appl. Math. Comput., 218, 2377-2385 (2011) · Zbl 1243.65056
[13] Sharma, J. R.; Guha, R. K.; Sharma, R., An efficient fourth order weighted-Newton method for systems of nonlinear equations, Numer. Algorithms, 62, 307-323 (2013) · Zbl 1283.65051
[14] Ostrowski, A. M., Solution of Equations and Systems of Equations (1966), Academic Press: Academic Press New York · Zbl 0222.65070
[15] Jarratt, P., Some fourth order multipoint iterative methods for solving equations, Math. Comp., 20, 434-437 (1966) · Zbl 0229.65049
[16] Kelley, C. T., Solving Nonlinear Equations with Newton’s Method (2003), SIAM: SIAM Philadelphia · Zbl 1031.65069
[17] Alaidarous, E. S.; Ullah, M. Z.; Ahmad, F.; Al-Fhaid, A. S., An efficient higher-order quasilinearization method for solving nonlinear BVPs, J. Appl. Math., 11 (2013), Article ID 259371
[18] Petkovic, M. S., On a general class of multipoint root-finding methods of high computational efficiency, SIAM J. Numer. Anal., 49, 1317-1319 (2011) · Zbl 1231.65087
[19] Tohidi, E.; Erfani, Kh.; Gachpazan, M.; Shateyi, S., A new tau method for solving nonlinear Lane-Emden type equations via Bernoulli operational matrix of differentiation, J. Appl. Math. (2013), Article ID 850170 · Zbl 1266.65138
[20] Tohidi, E.; Kilicman, A., A collocation method based on the Bernoulli operational matrix for solving nonlinear BVPs which arise from the problems in calculus of variation, Math. Probl. Eng. (2013), Article ID 757206 · Zbl 1299.49043
[21] Tang, T.; Xu, X.; Cheng, J., On spectral methods for Volterra integral equations and the convergence analysis, J. Comput. Math., 26, 825-837 (2008) · Zbl 1174.65058
[22] Hesthaven, J.; Gottlieb, S.; Gottlieb, D., Spectral Methods for Time-Dependent Problems (2007), Cambridge University Press: Cambridge University Press Cambridge · Zbl 1111.65093
[24] Howarth, L., On the solution of the laminar boundary layer equations, Proc. R. Soc. Lond. Ser. A, 164, 547-579 (1938) · JFM 64.1452.01
[25] Jang, T. S., An integral equation formalism for solving the nonlinear Klein-Gordon equation, Appl. Math. Comput., 243, 322-338 (2014) · Zbl 1335.35159
[26] Gurarie, D.; Chow, K. W., Vortex arrays for sinh-Poisson equation of two-dimensional fluids: Equilibria and stability, Phys. Fluids, 16, 165-178 (2004) · Zbl 1187.76196
[27] Chow, K. W.; Tsang, S. C.; Mak, C. C., Another exact solution for two-dimensional, inviscid sinh Poisson vortex arrays, Phys. Fluids, 15, 264-281 (2003) · Zbl 1186.76107
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.